lumps

A board to discuss the Multiple Sclerosis modifying drug Copaxone

lumps

Postby connieb » Sun Apr 29, 2007 5:06 am

How long does it take for your lumps/swellings from Copaxone injections to disappear?
User avatar
connieb
Family Member
 
Posts: 93
Joined: Fri Oct 20, 2006 3:00 pm

Advertisement

Postby Wonderfulworld » Sun Apr 29, 2007 11:47 am

Hi Connie
mine take about a week, but sometimes the below the skin lumps can take weeks, I won't notice them until it's time to inject in the area again.
Wonderfulworld
Family Elder
 
Posts: 773
Joined: Sun Aug 27, 2006 3:00 pm
Location: Ireland

Postby connieb » Sun Apr 29, 2007 12:56 pm

Thanks WW-- I have a couple of large lumps that have been around for a few weeks now so I'm wondering what others' experiences have been with those.
User avatar
connieb
Family Member
 
Posts: 93
Joined: Fri Oct 20, 2006 3:00 pm

Postby Shayk » Sun Apr 29, 2007 8:01 pm

Connie

I'd say my lumps take a minimum of 4 weeks to disappear. I attribute that in part to my age. :wink:

Sharon
User avatar
Shayk
Family Elder
 
Posts: 778
Joined: Fri Feb 06, 2004 4:00 pm

Postby TammiGF » Thu May 10, 2007 3:54 am

Hi! My DD has been on Copaxone a month now (newly diagnosed) and some of her lumps have not disappeared yet. Shared solutions told her to try to rub them out.
User avatar
TammiGF
Newbie
 
Posts: 6
Joined: Wed May 09, 2007 3:00 pm
Location: Louisiana, USA

Re: lumps

Postby HarryZ » Thu May 10, 2007 6:50 am

Connie,

connieb wrote:How long does it take for your lumps/swellings from Copaxone injections to disappear?


It continues to amaze me how the people who prescribe Copaxone don't caution their patients about Lipoatrohphy which is the "lumps and bumps" of the skin that can happen often when injecting this drug.

The University of Ottawa MS Clinic studied several hundred Copaxone users and discovered that about 45% of them end up with this condition. It can be minor or in several instances major whereby these disfiguring bumps never go away. The study stated that this was far too high a number of people to be getting this side effect and that certainly more attention should be paid to it.

I'd be knocking on my doc's door and suggesting some action be taken. I've also read on the net that Copaxone users don't get much reaction when calling Teva about this problem.

Best of luck.

Harry
User avatar
HarryZ
Family Elder
 
Posts: 2557
Joined: Tue May 25, 2004 3:00 pm
Location: London, ON, Canada

Postby Wonderfulworld » Thu May 10, 2007 10:53 am

Hi Harry
I agree with you - it's not highlighted enough by Teva.
When you tell the support nurses they act like it's unusual but we all know it's not.
I have been told to
use moisturiser
masssage the site for 10 mins the next day
go for lots of massages (did I just win the lottery or something?!)
heat the area
chill the area
don't rub it
don't inject too deep
don't inject too shallow
don't pull the needle out too quick.

Bottom line is that Teva and the nurses know Copaxone does this, and I don't believe that any of the approaches above do anything to alleviate lipoatrophy. It's the payoff of the drug.
Wonderfulworld
Family Elder
 
Posts: 773
Joined: Sun Aug 27, 2006 3:00 pm
Location: Ireland

Postby connieb » Thu May 10, 2007 5:29 pm

I agree harry and WW-- nothing seems to make a difference-- sites lump when they feel like it. It's probably just not cost-effective for Teva to investigate this problem or look for solutions as they likely don't believe that site reactions are much of a factor in MS pts opting for their drug (or not). CANNOT wait for something oral to come along!
User avatar
connieb
Family Member
 
Posts: 93
Joined: Fri Oct 20, 2006 3:00 pm

Postby Loriyas » Fri May 11, 2007 5:43 am

I agree also. After injecting Copaxone for 4 years I have indentations also and it doesn't seem to matter much what I do, although when I changed the depth setting on the auto injector to 6 it helped some. I also just consider it the payoff of the drug and keep waiting for something better to come along. It does, however, seem to be doing its job, at least for now, which is why I keep using it.

Lori
Loriyas
Family Elder
 
Posts: 593
Joined: Sun Apr 02, 2006 3:00 pm
Location: Naples, FL


Return to Copaxone

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service